Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 11, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Nov 10, 2012, 3:33 AM CST for 36 counties in Texas. It took effect at Nov 10, 2012, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2012, 3:33 AM CST (09:33 UTC)
- In effect from
- Nov 10, 2012, 10:00 AM CST
- Expired
- Nov 10, 2012, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
All 36 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lampasas County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 23 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 2087 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
569 WWUS74 KFWD 100933 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 333 AM CST SAT NOV 10 2012 ...WIND ADVISORY FOR NORTH TEXAS THROUGH 6 PM TODAY... .A WIND ADVISORY IS IN EFFECT THROUGH 6 PM TODAY FOR AREAS ALONG AND WEST OF A LINE FROM BONHAM TO CORSICANA TO CAMERON...INCLUDING THE DALLAS FORT WORTH METROPLEX. SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS ARE EXPECTED FROM LATE MORNING THROUGH SUNSET. TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-101745- /O.NEW.KFWD.WI.Y.0011.121110T1600Z-121111T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-MILAM- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...CAMERON...ROCKDALE 333 AM CST SAT NOV 10 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...10 AM THROUGH 6 PM TODAY. * WINDS...20 TO 30 MPH WITH HIGHER GUSTS. * IMPACTS...BOATERS SHOULD USE CAUTION IN OPEN WATERS. HIGH PROFILE VEHICLES TRAVELING ON EAST-WEST SHOULD BE PREPARED FOR STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
2 follow-up statements
239 WWUS74 KFWD 101724 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1124 AM CST SAT NOV 10 2012 ...WIND ADVISORY FOR NORTH TEXAS THROUGH 6 PM TODAY... .A WIND ADVISORY IS IN EFFECT THROUGH 6 PM TODAY FOR AREAS ALONG AND WEST OF A LINE FROM BONHAM TO CORSICANA TO CAMERON... INCLUDING THE DALLAS FORT WORTH METROPLEX. SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH SUNSET. TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-110000- /O.CON.KFWD.WI.Y.0011.000000T0000Z-121111T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-MILAM- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...CAMERON...ROCKDALE 1124 AM CST SAT NOV 10 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH 6 PM TODAY. * WINDS...20 TO 30 MPH WITH HIGHER GUSTS. * IMPACTS...BOATERS SHOULD USE CAUTION IN OPEN WATERS. HIGH PROFILE VEHICLES TRAVELING ON EAST-WEST SHOULD BE PREPARED FOR STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
996 WWUS74 KFWD 102357 AAA NPWFWD URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 557 PM CST SAT NOV 10 2012 TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-110100- /O.EXP.KFWD.WI.Y.0011.000000T0000Z-121111T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-MILAM- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...CAMERON...ROCKDALE 557 PM CST SAT NOV 10 2012 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... MODERATE TO STRONG SOUTHERLY WINDS WILL CONTINUE OVERNIGHT INTO SUNDAY HOWEVER THEY HAVE DIMINISHED SUFFICIENTLY TO ALLOW THE WIND ADVISORY TO EXPIRE. $$ DUNN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Nov 9, 11:11 PM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Nov 9, 11:11 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1111 PM CST FRI NOV 9 2012 .AVIATION... LOW CLOUDS ARE BEGINNING TO FORM JUST SOUTH OF THE FORECAST AREA THIS EVENING AND SHOULD EXPAND QUICKLY NORTH DURING THE NEXT SEVERAL HOURS. IT STILL LOOKS LIKE MVFR CIGS WILL REACH KACT AROUND 07Z THEN THE METROPLEX AROUND 09Z. WINDS ARE STILL UP AND WILL REMAIN NEAR 15KT AREA WIDE DURING THE OVERNIGHT HOURS. SPEEDS WILL INCREASE TO NEAR 20KT WITH 30KT GUSTS STARTING AROUND 16Z AS THE STRONGER LLJ WINDS MIX DOWN. THIS SHOULD HELP TO IMPROVE CIGS...THOUGH A HIGHER MVFR LAYER MAY HANG AROUND THROUGH THE MID AFTERNOON HOURS. IN THE EXTENDED RANGE...WE MAY BEGIN TO SEE SOME STREAMER SHOWERS SUNDAY MORNING AHEAD OF A COLD FRONT. HOWEVER...SIGNIFICANT CHANCES FOR PRECIP SHOULD HOLD OFF UNTIL BEYOND THE 30-HR PERIOD FOR THIS TAF CYCLE. 30 && .UPDATE... CURRENT FORECAST IS IN GOOD SHAPE BUT DID MAKE SOME MINOR ADJUSTMENTS TO THE HOURLY GRIDS AND SKY COVER THROUGH THE REMAINDER OF THE EVENING. LOW LEVEL SOUTHERLY FLOW CONTINUES OVERNIGHT SO IT WILL BE WARM AGAIN. ABUNDANT LOW CLOUD COVER IS EXPECTED TO DEVELOP AND SURGE NORTHWARD SO CLEAR SKIES NOW WILL LIKELY BE BROKEN/OVERCAST BY MORNING. SOUTHERLY WINDS 10 TO 20 MPH WILL INCREASE TO 20 TO 30 MPH TOMORROW LIKELY REQUIRING THE ISSUANCE OF ANOTHER WIND ADVISORY. DUNN && .PREV DISCUSSION... /ISSUED 347 PM CST FRI NOV 9 2012/ LOW LEVEL WARM AIR ADVECTION WILL CONTINUE TONIGHT THROUGH SATURDAY NIGHT AS A STRONG LOW PRESSURE SYSTEM APPROACHES FROM THE WESTERN UNITED STATES. THIS POWERFUL SYSTEM WILL BRING ABUNDANT SNOW TO PORTIONS OF THE CENTRAL ROCKIES TONIGHT THROUGH SATURDAY AND RAIN/THUNDERSTORMS TO THE SOUTHERN HIGH PLAINS. NORTH TEXAS WILL CONTINUE TO SEE INCREASING GULF MOISTURE...WARM AND WINDY CONDITIONS TONIGHT THROUGH SATURDAY NIGHT. LARGE SCALE LIFT WILL BE ON THE INCREASE ACROSS NORTH TEXAS LATE SATURDAY NIGHT/EARLY SUNDAY MORNING AND MAY RESULT IN A FEW ELEVATED SHOWERS. THUNDERSTORMS SHOULD ORGANIZE ON AN EASTWARD MOVING COLD FRONT ON SUNDAY. THESE STORMS WILL BE FAST MOVING AND WILL MOST LIKELY FORM A SQUALL LINE AS THEY MOVE EASTWARD INTO MORE FAVORABLE LOW LEVEL MOISTURE. IT DOES NOT APPEAR THAT THIS WILL BE A SOAKING RAIN EVENT FOR MOST OF NORTH TEXAS DUE TO THE EXPECTED MOVEMENT OF THE LINE. SO EVEN THOUGH WE WILL CARRY HIGH POPS DURING THE DAY SUNDAY...MOST LOCATIONS WILL RECEIVE LESS THAN ONE QUARTER INCH OF RAIN. THE STRONG DYNAMICS ASSOCIATED WITH THIS SYSTEM ALONE WILL BRING A POTENTIAL FOR STRONG TO SEVERE STORMS TO NORTH TEXAS. IT APPEARS THAT STRAIGHT LINE WINDS WILL BE THE PRIMARY HAZARD. HOWEVER...SOME STORMS COULD PRODUCE HAIL AND HEAVY RAINFALL...GENERALLY EAST OF INTERSTATE 35 WHERE MOISTURE WILL BE MOST ABUNDANT. THUNDERSTORMS SHOULD END QUICKLY FROM WEST TO EAST SUNDAY AFTERNOON/SUNDAY NIGHT AS MUCH DRIER AIR MOVES IN BEHIND THE COLD FRONT AND PASSING UPPER LEVEL TROUGH AXIS. THE UPPER LEVEL PATTERN WILL BECOME QUITE ZONAL NEXT WEEK AND THE GULF SHOULD REMAIN CLOSED OFF UNTIL NEXT WEEKEND. THEREFORE... AFTER SUNDAYS EVENT...RAINFALL IS UNLIKELY THROUGH THE REMAINDER OF THIS FORECAST CYCLE. TEMPERATURES TONIGHT THROUGH SUNDAY WILL BE ABOVE SEASONAL NORMALS WITH LOWS GENERALLY IN THE 60S AND HIGHS FROM THE MID 70S TO THE LOWER 80S. TEMPERATURES WILL COOL SIGNIFICANTLY BEHIND THE COLD FRONT SUNDAY NIGHT WITH LOWS FROM THE MIDDLE 30S TO THE MIDDLE 40S. MONDAY SHOULD FEEL MUCH MORE LIKE FALL WITH HIGHS RANGING FROM THE MID 50S TO THE LOWER 60S. LIGHT WINDS...CLEAR SKIES AND DRY AIR WILL ALLOW FOR RAPID RADIATIONAL COOLING MONDAY NIGHT WITH MANY LOCATIONS NEAR OR BELOW THE FREEZING MARK. A SLOW WARM UP IS EXPECTED TUESDAY THROUGH FRIDAY WITH HIGHS MAINLY IN THE 60S AND LOWS IN THE 30S AND 40S. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 81 67 73 44 / 10 10 20 70 20 WACO, TX 62 81 65 78 42 / 10 10 20 50 30 PARIS, TX 56 76 62 72 40 / 10 10 20 70 60 DENTON, TX 61 80 66 75 38 / 10 10 20 70 20 MCKINNEY, TX 61 78 66 75 38 / 10 10 20 70 20 DALLAS, TX 63 80 67 73 43 / 10 10 20 70 20 TERRELL, TX 61 80 66 77 40 / 10 10 20 70 50 CORSICANA, TX 61 79 66 77 41 / 10 10 20 60 60 TEMPLE, TX 62 81 65 76 43 / 10 10 20 50 40 MINERAL WELLS, TX 59 81 61 71 36 / 10 10 20 50 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 9, 5:52 PM CST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 552 PM CST FRI NOV 9 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 552 PM CST FRI NOV 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG SOUTH WINDS WILL OCCUR AGAIN SATURDAY. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SUNDAY AND SUNDAY NIGHT. SOME OF THE THUNDERSTORMS MAY BE STRONG TO SEVERE WITH A THREAT FOR DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. THE BEST CHANCES FOR STRONG TO SEVERE STORMS WILL BE MAINLY EAST OF INTERSTATE 35/35W SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH SATURDAY BUT MAY BE NEEDED SUNDAY.. DUNN
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.